MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-12
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the first obtuse marginal artery.An unspecified guide wire crossed and a 2.25x12mm xience skypoint stent delivery system (sds) was advanced; however, failed to inflate.Once removed the sds was flushed with saline and a leak was noted around the proximal stent edge.Another 2.25x12mm xience skypoint was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat the first obtuse marginal artery.An unspecified guide wire crossed and a 2.25x12mm xience skypoint stent delivery system (sds) was advanced; however, failed to inflate.Once removed the sds was flushed with saline and a leak was noted around the proximal stent edge.Another 2.25x12mm xience skypoint was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.Subsequently, after the initial report was filed it was noted prior to use the stent delivery system was not air aspirated outside the anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 incorrect prep.A visual and functional inspection were performed on the returned device.The reported leak and expansion failure were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the device was prepared (air aspiration) inside the anatomy.It should be noted that the xience skypoint instructions for use (ifu) states: prepare an inflation device / syringe with diluted contrast medium.Attach an inflation device / syringe to the stopcock; attach it to the inflation port.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device / syringe of all air.It is unknown if the ifu deviation directly caused or contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported difficulties; however, factors that could contribute to a leak include, but are not limited to, inflation above rated burst pressure, interaction with accessory devices, and/or patient¿s disease state.Factors that could contribute to an expansion failure include, but are not limited to, inflation technique, loose connection with the indeflator, contamination in the inflation lumen, and/or damage to the inflation lumen.There was no damage or leak noted to the stent delivery system (sds) during the inspection prior to use or during preparation for use which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is possible that interaction between the sds and an accessory device during advancement/deployment may have resulted in the noted pinholes on the balloon and ultimately contributed to the reported leak and subsequent expansion failure; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: medical device problem code 2017 - incorrect prep was added.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13760530
Report Number2024168-2022-02627
Device Sequence Number2481270
Product Code NIQ
UDI-Device Identifier08717648232985
UDI-Public08717648232985
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model Number1804225-12
Device Catalogue Number1804225-12
Device Lot Number0102341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown